Arizona, 2014Heavy Rain in Arizona, September 5, 2014
September 5, 2014 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced heavy rain that caused a temporary road closure at Granite Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced heavy rain that caused a temporary road closure at Granite Creek.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 5, 10:40 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 5, 10:40 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1040 AM MST FRI SEP 05 2014
.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND SATURDAY. BY SUNDAY...DEEP TROPICAL MOISTURE WILL MOVE INTO THE
AREA AND WILL LINGER THROUGH TUESDAY OR WEDNESDAY. THIS WILL PRODUCE
WIDESPREAD MODERATE TO HEAVY RAINFALL ACROSS OUR AREA OVER A PERIOD
OF SEVERAL DAYS.
&&
.DISCUSSION...ALL EYES TO OUR SOUTH OVER THE NEXT SEVERAL DAYS AS
DEEP TROPICAL MOISTURE APPROACHES THE REGION. THE GULF OF CALIFORNIA
HAS ALREADY HAD A SURGE OVERNIGHT AND THAT SOURCE WILL CONTINUE TO
PRODUCE SURGES OVER THE NEXT FEW DAYS. THE MID-LEVEL MOISTURE THAT
IS LACKING TODAY WILL BEGIN TO INCREASE SATURDAY...AND THEN WILL
REALLY RAMP UP SUNDAY AS THE STEERING FLOW TURNS SOUTHERLY. THIS
MOISTURE RICH AIRMASS WILL THEN BE IN PLACE THROUGH NEXT TUESDAY OR
WEDNESDAY...BEFORE BEING REPLACED BY DRIER WESTERLY FLOW.
MORE OFTEN THAN NOT...THESE DECAYING TROPICAL SYSTEMS PRODUCE DEEP
STRATIFORM COVER AND GENERALLY WIDESPREAD LIGHT RAIN OVER OUR AREA.
HOWEVER...DUE TO THE DURATION OF THIS EVENT...THE LIKELIHOOD OF
FLOODING WILL INCREASE EACH DAY AS THE SOILS SATURATE. WE ARE
EXPECTING ROUGHLY 1-4 INCHES OF RAINFALL THROUGH THE DURATION OF
THIS EVENT...WITH THE HIGHER AMOUNTS LIKELY SOUTH OF THE RIM. NO
HEADLINES AT THIS TIME...WE WILL SEE HOW SUNDAY AND MONDAY UNFOLD
BEFORE MAKING THOSE DECISIONS. GRIDS AND DSS LOOK GOOD...WILL LIKELY
TWEAK POPS A BIT HIGHER FOR SUNDAY THROUGH TUESDAY...BUT NO MAJOR
CHANGES ARE ANTICIPATED THIS AFTERNOON.
&&
.AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 18Z ALONG AND SOUTH OF A
KGCN-KFLG-KSOW LINE. ISOLATED ELSEWHERE. WIND GUSTS TO 35 KTS IN THE
VICINITY OF STORMS...WITH LOCALIZED AND BRIEF REDUCTIONS IN VIS
POSSIBLE FROM RA. ACTIVITY DIMINISHING AFTER 02Z. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........PETERSON
AVIATION.......MCS
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 5, 10:45 AM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1045 AM MST FRI SEP 05 2014
AZZ004>018-037>040-060645-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1045 AM MST FRI SEP 05 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH THE
MOGOLLON RIM THIS AFTERNOON...WITH ISOLATED ACTIVITY ELSEWHERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MAINLY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
SATURATED...ESPECIALLY ALONG AND SOUTH OF THE MOGOLLON RIM.
SUNDAY THROUGH TUESDAY...VERY HIGH AMOUNTS OF TROPICAL MOISTURE ARE
EXPECTED TO BRING NUMEROUS AND WIDESPREAD SHOWERS AND THUNDERSTORMS
TO MUCH OF THE AREA. DUE TO THE DURATION OF THIS EVENT...SOME AREAS
MAY EVENTUALLY EXPERIENCE SOME FLOODING AS RAINFALL TOTALS REACH 1
TO 4 INCHES OVER LARGE PORTIONS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Yavapai
- When
- September 5, 3:15 PM MST to 4:00 PM MST
- Where
- Yavapai County, (Prc)prescott Arpt to 1.1 mi S of Miller Vly
- Reported by
- Law Enforcement
- Coordinates
- 34.650, -112.420
Heavy rain caused flooding on Granite Creek that temporarily closed a road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, September 5, 20141 death · 4 injured · $275,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Michigan, September 5, 20145 injured · $58,000 · 64 kt wind · 65 events
- Damaging Winds in Michigan, September 5, 2014$1.7 million · 65 kt wind · 6 events
- Flash Flooding in Utah, September 5 to 9, 2014$355,000 · 8 events
- Damaging Winds in Illinois, September 5, 2014$192,000 · 61 kt wind · 11 events
- Damaging Winds in Arkansas, September 5, 2014$225,000 · 52 kt wind · 2 events
- Flash Flood and Heavy Rain in Florida, September 5 to 6, 2014$100,000 · 3 events
- Wildfire in California, September 5 to 12, 20143 injured · 1 event
- Damaging Winds in Indiana, September 5, 2014$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Michigan, September 5, 20141 injured · 1 in hail · 8 events
- Hail and Damaging Winds in Indiana, September 5, 20141.5 in hail · 16 events
- Damaging Winds in Missouri, September 5 to 9, 2014$12,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542318.